Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 16, NWS New Orleans, LA

May 16, 2009Walthall County, Mississippi

NWS New Orleans, LA issued this flash flood warning at May 16, 2009, 6:17 PM CDT for Walthall County, Mississippi. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2009, 6:17 PM CDT (23:17 UTC)
Expired
May 16, 2009, 8:03 PM CDT
In force
106 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2345 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2345 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 162317
FFWLIX
MSC147-170215-
/O.NEW.KLIX.FF.W.0016.090516T2317Z-090517T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
617 PM CDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 915 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. ONE AND ONE 
HALF TO THREE INCHES OF RAIN HAS FALLEN IN THE LAST HOUR FROM STRONG 
THUNDERSTROMS OVER MUCH OF WALTHALL COUNTY AROUND TYLERTOWN AND 
DEXTER. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TYLERTOWN...SALEM AND DEXTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

LAT...LON 3134 9007 3135 9005 3132 9003 3119 9002
      3118 9000 3115 9000 3114 8994 3109 8991
      3108 8987 3102 8982 3102 9026 3136 9025
      3136 9011

$$
1 follow-up statement
000 
WGUS74 KLIX 170103
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
803 PM CDT SAT MAY 16 2009

MSC147-170112-
/O.CAN.KLIX.FF.W.0016.000000T0000Z-090517T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALTHALL MS-
803 PM CDT SAT MAY 16 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WALTHALL COUNTY...

AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT TO MODERATE RAIN FALLING OVER MUCH OF WALTHALL 
COUNTY...HOWEVER...NO FLOODING WAS REPORTED FROM THE VERY HEAVY RAIN 
THAT OCCURRED EARLIER. CREEKS AND STREAMS MAY BE NEAR OR STILL RISE 
TO NEAR BANKFULL...SO MOTORISTS AND PEDESTRIANS SHOULD USE CAUTION 
IN LOW WATER CROSSING AREAS UNTIL THE RAIN HAS ENDED.

LAT...LON 3134 9007 3135 9005 3132 9003 3119 9002
      3118 9000 3115 9000 3114 8994 3109 8991
      3108 8987 3102 8982 3102 9026 3136 9025
      3136 9011

$$

22/TD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:20 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 16, 3:20 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 PM CDT SAT MAY 16 2009

.SHORT TERM...
AIR MASS THUNDERSTORMS SEEM TO BE THE ORDER OF THE DAY. IN THE
ABSENCE OF LARGE SCALE FORCING...DIFFERENTIAL HEATING IS PLAYING
A KEY ROLE IN THEIR GENESIS. THEY HAVE FORMED ALONG LAKE
BREEZE...SEA BREEZE BOUNDARIES AND ARE CURRENTLY MOVING INLAND.
ONCE SURFACE HEATING SHUTS DOWN...THESE THUNDERSTORMS SHOULD
DISSIPATE.

.LONG TERM...
ON THE OTHER HAND THE LONG TERM WEATHER WILL BE DOMINATED BY
LARGE SCALE CONDITIONS. A COLD FRONT IS APPROACHING THE ARLATEX
REGION THIS EVENING. THIS COLD FRONT AND ITS ASSOCIATED UPPER
LEVEL THROUGH WILL MOVE FROM OKLAHOMA AND TEXAS TO THE GULF
COASTAL AREA LATE TONIGHT AND THEN SLOWLY INTO THE LOUISIANA AND
MISSISSIPPI COASTAL WATERS SUNDAY AND SUNDAY NIGHT. THE SKY WILL
CLEAR AND COOLER TEMPERATURES BE THE RULE MONDAY AND TUESDAY WITH
LOWS FALLING INTO 50S AT NIGHT AND IN THE UPPER 70S TO AROUND 80.

BEYOND TUESDAY...LONG RANGE MODELS SHOW PART OF THE UPPER LEVEL
TROUGH ASSOCIATED WITH THE COLD FRONT GETTING CUT OFF IN THE
SOUTHEAST GULF. IT IS POSSIBLE THAT THE CUT OFF LOW COULD MERGE
WITH A WEAK UPPER LEVEL LOW PRESSURE SYSTEM THAT IS EXPECTED TO
DRIFT NORTHWEST FROM THE CARIBBEAN LATER THIS WEEK. ANY POTENTIAL
DEVELOPMENT OF A SURFACE LOW ASSOCIATED WITH THIS UPPER LEVEL
SYSTEM WILL BE SLOW TO OCCUR. CONFIDENCE IS NOT HIGH AT THIS TIME.
WE WILL CONTINUE TO WATCH THIS SITUATION CAREFULLY. THE ONLY
CHANGE MADE TO THE LONG RANGE GRIDS WAS TO BRING IN MORE CLOUDS
ASSOCIATED WITH THE UPPER LOW WHICH MOST MODELS MOVE TOWARDS THE
NORTHERN GULF COAST LATE THIS WEEK. OTHERWISE HAVE NOT MADE ANY
CHANGES TO THE LONG RANGE CHANCE OF RAIN AND WEATHER GRIDS.

&&

.AVIATION...
...00Z TAF ISSUANCE...
LARGE CLUSTER OF STORMS FORMED OVER DOWNTOWN NEW ORLEANS AND HAS
EXPANDED TO NEAR KMSY. DOWNBURST CHARACTERISTICS INDICATED WITH
THESE STORMS ALONG WITH QUICK DUMPS OF RAIN. GUSTS OUTSIDE OF
DOWNBURSTS HAVE BEEN AROUND 20 KT BUT PROBABLY CLOSER TO 40-50KT
UNDER BURST FOOT. FRONTAL PASSAGE EXPECTED OVERNIGHT WITH WIND SHIFT
THRU ALL TERMINALS BEFORE 12Z. 24/RR

&&

.MARINE...
FLOW CONTINUES TO BE LIGHT SOUTHEAST THIS AFTERNOON BUT A WIND SHIFT
IS EXPECTED TO TAKE PLACE LATE MORNING OR EARLY AFTERNOON ACROSS
THE COASTAL WATERS WITH STRONG LATE SEASON COLD FRONT. SMALL CRAFT
ADVISORY WINDS AND SEAS LIKELY TO EVOLVE FOR MONDAY AND TUESDAY.
UPPER LEVEL LOW PRESSURE SYSTEM STILL LOOKS TO MOVE INTO THE GULF
LATER IN THE WEEK AND MAY TRANSLATE DOWN TO A SURFACE FEATURE WITH
TRANSITIONAL TROPICAL CHARACTERISTICS. UNCERTAINTY STILL EXISTS
WITH THIS SYSTEM BUT WILL PROBABLY BE THE MAIN INFLUENCE ON THE
FORECAST IN THE UPCOMING WEEK. 24/RR

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  74  52  77 /  50  60  10  10
BTR  66  76  54  78 /  50  60  10  10
MSY  69  77  60  76 /  40  60  30  10
GPT  67  77  57  77 /  50  60  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 16, 11:00 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT MAY 16 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-171600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
DURING THE AFTERNOON AND EVENING HOURS. ISOLATED STORMS COULD
BECOME STRONG TO SEVERE...BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. THESE SHOWERS AND THUNDERSTORMS WILL BE VERY SLOW MOVING
AND CAPABLE OF PRODUCING VERY HEAVY RAIN IN A FEW LOCATIONS.

MINOR TO MODERATE RIVER FLOODING ON THE MISSISSIPPI RIVER WILL
CONTINUE AT RED RIVER LANDING...BATON ROUGE...AND DONALDSONVILLE.
MINOR FLOODING WILL CONTINUE ON THE ATCHAFALAYA RIVER AT MORGAN
CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A COLD FRONT WILL MOVE INTO THE AREA ON SUNDAY. AHEAD OF THE
FRONT...STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE
MORNING AND EARLY AFTERNOON HOURS. THE STRONGEST THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL.

NORTH TO NORTHEAST WINDS BEHIND THE FRONT MAY PRODUCE SMALL CRAFT
CONDITIONS AS EARLY AS SUNDAY NIGHT OVER THE TIDAL LAKES AND
COASTAL WATERS. THESE CONDITIONS WILL LIKELY CONTINUE THROUGH AT
LEAST TUESDAY.

MINOR TO MODERATE RIVER FLOODING ON THE MISSISSIPPI RIVER WILL
CONTINUE AT RED RIVER LANDING...BATON ROUGE...AND DONALDSONVILLE.
MINOR FLOODING WILL CONTINUE ON THE ATCHAFALAYA RIVER AT MORGAN
CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR
DETAILS.

LOW PRESSURE IS EXPECTED TO DEVELOP OVER SOME PORTION OF THE
CENTRAL OR EASTERN GULF OF MEXICO TOWARD THE END OF THE WEEK.
DEPENDING ON THE LOCATION AND STRENGTH OF THE LOW...SMALL CRAFT
ADVISORY CONDITIONS MAY RETURN TO THE LOCAL COASTAL WATERS. LATER
FORECASTS WILL REFINE THE DETAILS OF THE WEATHER ASSOCIATED WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 3:23 PM CDT, 2 hours 54 minutes before
LAZ049-057-059-162115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
323 PM CDT SAT MAY 16 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...LAFOURCHE PARISH...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES NORTH OF THIBODAUX...OR
ABOUT 4 MILES SOUTHEAST OF CONVENT...MOVING NORTH AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  CONVENT BY 335 PM...
  LUTCHER AND GRAMERCY BY 350 PM...
  6 MILES SOUTHEAST OF SORRENTO BY 415 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

24/RR
Special weather statement, May 16, 3:58 PM CDT, 2 hours 19 minutes before
LAZ049-050-057-162145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 PM CDT SAT MAY 16 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING LIVINGSTON
PARISH...ST. JAMES PARISH...ASCENSION PARISH...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES EAST OF GONZALES...OR ABOUT
6 MILES EAST OF SORRENTO...MOVING NORTH AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  WHITEHALL BY 425 PM...
  9 MILES SOUTHEAST OF WALKER BY 445 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

24/RR
Special weather statement, May 16, 4:44 PM CDT, 1 hour 33 minutes before
LAZ050-058-060-162230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CDT SAT MAY 16 2009

...STRONG THUNDERSTORM MOVING NORTH AFFECTING LIVINGSTON PARISH...ST.
JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAPLACE...OR ABOUT OVER LAPLACE...MOVING
NORTH AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MARSH AND SWAMPLAND AREAS OF THE
INDICATED PARISHES NEAR INTERSTATES 10 AND 55.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, May 16, 4:47 PM CDT, 1 hour 30 minutes before
MSZ077-162230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT SAT MAY 16 2009

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING PEARL RIVER
COUNTY...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF POPLARVILLE...MOVING
NORTHEAST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 16, 5:33 PM CDT, 44 minutes before
LAZ038>040-MSZ071-162315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 PM CDT SAT MAY 16 2009

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WASHINGTON
PARISH...TANGIPAHOA PARISH...WALTHALL COUNTY...ST. TAMMANY PARISH...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...SOME STRONG...ALONG A LINE EXTENDING FROM 19
MILES NORTH OF FRANKLINTON NEAR TYLERTOWN...TO AMITE. THE LINE WAS
NEARLY STATIONARY. STORMS TO THE WEST OF TYLERTOWN AND NEAR WILMER
MAY SOON BECOME SEVERE.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ROBERT...FRANKLINTON...FOLSOM...ENON...AND DEXTER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22/TD
Special weather statement, May 16, 5:55 PM CDT, 22 minutes before
LAZ048-050-162345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 PM CDT SAT MAY 16 2009

...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING LIVINGSTON
PARISH...EAST BATON ROUGE PARISH...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF DENHAM SPRINGS. THE
THUNDERSTORM WAS NEARLY STATIONARY.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WESTMINSTER
AND OAK HILLS PLACE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22/TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:15 PM CDTAreal Flood AdvisoryLIXWilkinson72 days
May 16, 5:17 PM CDTSevere Thunderstorm WarningLIXPearl River43 min
May 16, 5:50 PM CDTSevere Thunderstorm WarningLIXPike, Walthall40 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.